MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of regt1884 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer that a proven a picc fractured when they were turning a patient.Additional information received: it was reported line fractured while patient being turned on side; line accidently tugged.Catheter had been secured with a statlock.Picc was removed and new line placed.Caused additional procedure time for patient and care team.Customer reported no harm to the patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, sample analysis, complaint and lot history review, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a break is confirmed.One 5 fr triple lumen powerpicc provena solo catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.The white luer hub of the catheter was observed to be completely detached from the extension tubing.A microscopic observation revealed the break site of the extension tubing was just within the distal end of the luer hub.The fracture surfaces were observed to be rough, but mostly flat with some beach marks and plastic deformation.Some whitening and thinning of the extension tubing was observed in some sections of the fracture surfaces, suggesting a tensile break.The observed features of the fracture surfaces, as well as the description of the reported event indicate the extension leg tubing was likely broken due to excessive tensile (pulling) forces.
 
Event or Problem Description
It was reported by the customer that a provena picc fractured when they were turning a patient.Additional information received: it was reported line fractured while patient being turned on side; line accidently tugged.Catheter had been secured with a statlock.Picc was removed and new line placed.Caused additional procedure time for patient and care team.Customer reported no harm to the patient.

Brand Name
POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15992615
Report Number3006260740-2022-05760
Device Sequence Number12299822
Product Code LJS
UDI-Device Identifier00801741155024
UDI-Public(01)00801741155024
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue NumberS1395108D3
Device Lot NumberREGT1884
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale